Florida, 2005

Heavy Rain in Florida, July 11, 2005

July 11, 2005 · NWS JAX · 1 event in 1 county or zone

Emergency Management reported 8 inches of water across streets in the 14500 Block of NW 100th Street in Ocala.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management reported 8 inches of water across streets in the 14500 Block of NW 100th Street in Ocala.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:58 PM EST, 22 minutes earlier.

Area forecast discussion, Jul 11, 1:58 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT MON JUL 11 2005

.SHORT TERM...THE COMBINATION OF MOIST/UNSTABLE CONDITIONS COUPLED
WITH SERIES OF VORT LOBES ROTATING AROUND THE EASTERN PERIPHERY OF
REMNANTS OF DENNIS ARE ENHANCING SHOWER/THUNDERSTORM DEVELOPMENT
ACROSS MUCH OF THE INTERIOR. BY EARLY THIS EVENING...GREATEST
COVERAGE WILL LIKELY OCCUR ALONG AND EAST OF U.S. HIGHWAY 301 AS
AFOREMENTIONED VORT LOBES ADVANCE NORTHEAST AND INTERACT WITH EAST
COAST SEA BREEZE. MAIN CONCERNS THROUGH THIS EVENING WILL BE HEAVY
RAINFALL POTENTIAL DUE TO TRAINING OF STORMS AND GUSTY WINDS TO
AROUND 45 MPH DUE TO DOWNWARD TRANSFER OF DRIER AIR ALOFT. BEYOND
THIS EVENING...RELATIVELY WEAK PRESSURE PATTERN ESTABLISHING AS MEAN
LAYER RIDGE SETTLES IN FROM THE WESTERN ATLANTIC. THERE WILL STILL BE
SUFFICIENT MOISTURE TO WARRANT CHANCE POPS TUESDAY AND WEDNESDAY...
WITH LIFT PROVIDED BY DIFFERENTIAL HEATING AND THE SEA-BREEZE. BY
THURSDAY...MEAN LAYER RIDGE IS FORECAST TO POSITION IN THE GULF OF
MEXICO WITH SERIES OF WEAK IMPULSES ROTATING AROUND BASE OF CUT-OFF
LOW/REMNANTS OF DENNIS. THIS WILL LIKELY ENHANCE SHOWER/THUNDERSTORM
DEVELOPMENT. TEMPS WILL BE A FEW DEGREES ABOVE CLIMO.

.LONG TERM (FRIDAY THROUGH MONDAY)...CUT-OFF LOW/REMNANTS OF DENNIS
WILL FURTHER WEAKEN OVER OHIO/TENNESSEE VALLEY REGIONS...WHILE MEAN
LAYER RIDGE OVER THE WESTERN ATLANTIC SLOWLY BUILDS TOWARDS THE EAST
COAST. THIS WILL PROVIDE A DOMINANT ONSHORE FLOW...RESULTING IN
WARM/MOIST CONDITIONS WITH MAINLY AFTERNOON/SEA-BREEZE INDUCED
CONVECTION EACH DAY...WITH ACTIVITY LIKELY MOST NUMEROUS WEST OF U.S.
HIGHWAY 301 AND DURING THE LATE AFTERNOON/EARLY EVENING HOURS.

&&

.MARINE...REGIONAL OBS INDICATE WINDS WERE AROUND 15 KNOTS OUT TO
20NM...THEN GENERALLY 10 TO 15 KNOTS BEYOND 20NM. SEAS WERE LESS THAN
15 KNOTS. BERMUDA HIGH PRESSURE WILL DRAG SOUTH THEN EVENTUALLY
STALL...WITH SURFACE RIDGE EXTENDING WESTWARD ACROSS NORTH FLORIDA/
SOUTH GEORGIA. SOUTHERLY WINDS TO CONTINUE THROUGH THE END OF THE
WORK-WEEK WITH SEAS LOWERING TO 2 TO 3 FEET BY TUESDAY...THEN HOLDING
THROUGH FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  93  73  92 /  50  30  30  50
SSI  78  89  76  88 /  50  50  20  50
JAX  75  91  74  91 /  50  60  30  50
SGJ  77  89  76  88 /  50  60  30  50
GNV  73  92  73  92 /  50  60  50  40
OCF  74  92  73  92 /  50  70  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jul 11, 11:18 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1218 PM EDT MON JUL 11 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1218 PM EDT MON JUL 11 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON...
...A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE AT FORT
WHITE AND THREE RIVERS ESTATES...

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

AN OUTER RAINBAND ASSOCIATED WITH REMNANTS OF DENNIS IS ORIENTED N-S
ACROSS INTERIOR NORTHEAST FLORIDA...MAINLY WEST OF INTERSTATE 75...
THEN EXTENDING INTO INTERIOR SOUTHEAST GEORGIA. STRONG STORMS WILL
BE POSSIBLE ALONG THIS RAINBAND. IN ADDITION...THE AIRMASS IS
QUITE MOIST AND UNSTABLE AND ADDITIONAL THUNDERSTORM ACTIVITY WILL
OCCUR AS THE AFTERNOON PROGRESSES...WITH STORM MOVEMENT TO THE NORTH
NEAR 25 MPH. GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. DUE TO HEAVY
RAINFALL IN THE PAST FEW WEEKS...AREAS WITH POOR DRAINAGE OR LOW
LYING AREAS MAY EXPERIENCE FLOODING...ESPECIALLY AREAS ALONG AND
WEST OF I-75 CORRIDOR. MOTORISTS SHOULD BE ALERT FOR STANDING WATER
AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER
IS UNKNOWN.

THE SANTA FE RIVER REMAINS IN FLOOD AT FORT WHITE AND THREE RIVERS
ESTATE. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Jul 11, 12:48 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT MON JUL 11 2005

FLZ022-111830-
COLUMBIA-
148 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR GUSTY WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT...

AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 9 MILES NORTH OF WINFIELD...OR ABOUT 12 MILES
EAST OF SUWANNEE SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD AND FIVE POINTS
THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 11, 12:49 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT MON JUL 11 2005

GAZ150-111830-
WARE-
149 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
GUSTY WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT...

AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 6 MILES WEST OF NEEDHAM...OR ABOUT 9 MILES
NORTHEAST OF ARGYLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND
NEEDHAM...WARESBORO...WAYCROSS...DEENWOOD AND DIXIE UNION THROUGH
230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 11, 12:56 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT MON JUL 11 2005

GAZ132-149-111845-
ATKINSON-COFFEE-
156 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR GUSTY WINDS...SMALL HAIL AND FUNNEL CLOUDS VALID
UNTIL 245 PM EDT...

AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ABOUT 7 MILES SOUTH OF DOUGLAS...MOVING
NORTHEAST AT 30 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND DOUGLAS...BROXTON AND WEST GREEN THROUGH 245 PM EDT.
FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 11, 1:47 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT MON JUL 11 2005

GAZ133>135-111930-
APPLING-BACON-JEFF DAVIS-
247 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING...JEFF
DAVIS AND BACON COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM SNIPESVILLE TO ALMA...MOVING
NORTHEAST AT 20 MPH. THIS LINE OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HAZLEHURST...GRAHAM...PINE GROVE AND BAXLEY THROUGH 330
PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 11, 2:11 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT MON JUL 11 2005

FLZ040-112000-
MARION-
311 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400 PM EDT...

AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM ORANGE SPRINGS SOUTHWEST TO
OCALA AND TOWARD MARION OAKS...MOVING NORTHEAST AT 25 MPH. THIS LINE
OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA
AIRPORT...OCALA...BELLEVIEW...SANTOS...SILVER SPRINGS
SHORES...ANTHONY...LYNNE AND BURBANK THROUGH 400 PM EDT. FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 11, 2:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT MON JUL 11 2005

FLZ023-GAZ150-164-112000-
BAKER-CHARLTON-WARE-
315 PM EDT MON JUL 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...CHARLTON
AND WARE COUNTIES FOR GUSTY WINDS AND HEAVY RAINFALL VALID UNTIL 400
PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 3 MILES SOUTH OF TAYLOR...OR ABOUT
23 MILES NORTH OF RAIFORD...MOVING NORTH AT 25 MPH. THIS CLUSTER OF
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...MONIAC...AND
THE SOUTHERN PORTIONS OF THE OKEFENOKEE SWAMP THROUGH 400 PM EDT.
FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS
ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
July 11, 2:20 PM EST
Where
Marion County, Ocala
Reported by
EMERGENCY MANAGER
Coordinates
29.210, -82.057 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453895.